MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F4 LM; KNEE ENDOPROSTHESES

AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F4 LM; KNEE ENDOPROSTHESES
Model Number NO188Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information / investigation results become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with an as univation xf femur.According to the complaint description, there was a postoperative knee infection.The patient required a poly -swap.During the replacement procedure, it was noted that the "femur fell off".A revision surgery was necessary.Additional information was not provided nor available.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation: reference code: (b)(4).Device name as univation xf femur cemented f4lm.Serial number: n/a batch number: 52048039.Manufacturing date 2014-07-15.Reference code: (b)(4).Device name as univation xf tibia cemented t4lm.Serial number: n/a.Batch number: 52048027.Manufacturing date: 2014-07-25.Device name: nl473 univation f meniscal comp.T4 rm/lm 7mm.Failure description: no product at hand.Therefore a failure description is not possible.Investigation: no product at hand.Therefore an investigation is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and conclusion: there are no hints for a material problem.According to the quality standard and dhr files a material defect and production error was not found.In the light of the small amount of information received and without the product for investigation, a clear conclusion cannot be drawn.There is no indication for a material defect or manufacturing failure on the basis of the device history records.Furthermore, no clear error pattern can be identified on the basis of the description, which makes a conclusion and root cause analysis impossible.Corrective action: according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa request necessary.
 
Event or Problem Description
Update: involved components - no165z - 52048027 univation tibial component nl473 - 52047925 univation meniscal component.
 
Additional Manufacturer Narrative
Updates: b5 - associated components d6 - lot number and expiration date d10 - associated components f9 - age of device.

Brand Name
AS UNIVATION XF FEMUR CEMENTED F4 LM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11712113
Report Number2916714-2021-00062
Device Sequence Number19940280
Product Code HRY
UDI-Device Identifier04046964053658
UDI-Public4046964053658
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
Report Date (Section F) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberNO188Z
Device Catalogue NumberNO188Z
Device Lot Number52048039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/26/2021
Event Location Hospital
Date Report to Manufacturer03/26/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/07/2021
05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL473 - 52047925; NL473 - 52047925; NO165Z - 52048027; NO165Z - 52048027
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA04/22/2021